Prednisone question and other med question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

redrose77
Veteran Member


Date Joined Sep 2005
Total Posts : 2573
   Posted 5/6/2007 3:35 PM (GMT -7)   
The ER doctor gave me 60mg of pred in the ER along with the other meds and a scrip which under the influence of the pain meds I thought was 10 days but is actually 5 days of 40mg of prednisone but he did not include a taper. My question is does anyone know if 5 days at 40mg with no taper is gonna cause problems I plan to call my rheumy when she is in the office again Tuesday but I would really like to know if I am calling for good reason of if I am bugging her for nothing. He gave me a number for one pain management doctor that my insurance company didn't have in their list- a list where every single doctor listed had stopped taking my insurance more than 3 years ago. I am hoping that this doctor will not only take my insurance but also will get me in ASAP. I can't take much more. I wish I could just take prednisone instead of Imuran because I do so well on 40mg of pred but my poor bones can't handle it. I keep getting put on short courses of steroids every couple months though. I don't think I have gone 3 months without at least 1 dose pack since coming off the long term prednisone. I dunno maybe we need to look at that as something to indicate a problem. I mean every few weeks or months I end up with hives or wheezing or in pain so bad one of my doctors sees the need to prescribe steroids and more often than not it is the wheezing and chest wall pain.

On another note does anyone know anything about the 10/325 or 10/500 dose of hydrocodone (vicodin/norco) or tramadol and how often/many it is safe to take I ask because outside of the injection and referal to the pain management doctor the ER doctor offered nothing to improve my situation until I can be seen. The injection has worn off and I am seriously suffering. I have been taking the tramadol and norco (10/325) together along with anti-nausea meds and benedryl because I get all itchy after hydrocodone. Yet I am wide awake and in pain for much of the 6-8 hours I am supposed to wait between dosing. I wait an hour or more for any relief to begin then maximum relief kicks in at about the 2 hour mark. By hour 4 the pain is back and builds from there until the next dose can be taken and works into my system. I even tried spacing it so I took the tramadol halfway through the norco dose but it made the norco less effective. The truth is I really need something stronger but I hate narcotic pain meds. I wish they could just do some kind of nerve block. I really hate hurting this way.


Dx:fibromyalgia 2002, systematic lupus 2005, psoriasis 2006, rheumetoid arthritis 2006, early sjogrens 2006, low positive anti-phospholipid antibodies/lupus anti-coglutant 2001-2004 and 2007, osteoarthritis 2005, Migraine 1994, Compression fracture 2001, Disk problems 2006, Multiple allergies 2006, Post traumatic stress disorder (PTSD) 2007, Bipolar type II 2007, possible siezures 2005

Tx: plaquenil, Imuran, Enbrel, Celebrex, Tramadol, Norco, Singulair, Skelaxin, Evoxac, Clonazepam, Zonisamide, Baby Asprin, Relpax, Copper IUD

Post Edited (redrose77) : 5/6/2007 4:39:13 PM (GMT-6)


ericsmom
Veteran Member


Date Joined Jan 2007
Total Posts : 1042
   Posted 5/6/2007 4:30 PM (GMT -7)   

Hi redrose,

I am not a doctor, but I wud say 40 mg of prednisone is a high dose.  You should call your rhuemy pm tuesday for sure!!!  Definately not bugging her...I wud think she wud want to know about this latest bout that required it.

Personally, I cant take 40mg then stop, but I'm not an expert, so definately call her, you certainly dont need the stress and pain of what might happen without her advice.

Sorry I cant be much help when it comes to heavy duty pain meds, but if you are taking 40 mg of pred right now, I would think you wudnt be in so much pain. I wud suggest something with Ibprofen as it is very effective with inflammation, but again, I'm not an expert.  I hope you can stay reasonably comfortable till you can get ahold of your doc on Tuesday.

Take care, and I will be keeping you in my prayers

 

Diane

 


A/Fib, diagnosed Aug, 1997, R/A diagnosed in Sept. 1998, Pericarditis and Lupus in Dec, 2003, Diabetes, diagnosed march, 2004
 
sotalol, digoxin, coumidin, plaquenil, prednisone, metformin, diamacron, wellbutrin,fenofibrate
 
 
 
Courage is fear that has said it's prayers
 


omega
Veteran Member


Date Joined Jan 2007
Total Posts : 607
   Posted 5/6/2007 4:42 PM (GMT -7)   
I would definitely call your Rhumyt too. Because you are in ER related to Lupus, he/she needs to know. That's what I was instructed by the ER doc also. Plus, 40mg is high dosage, but it helped to alleviate the pain. When I was in extreme pain + fever long time ago, I usually ended up in the hospital and injected cortisone??? (don't remember the name exactly) for a week until every symptom were gone. Also, I think if just 5 days, it should be short term. I am no expert though.

hippimom2
Veteran Member


Date Joined Jul 2005
Total Posts : 5403
   Posted 5/6/2007 5:04 PM (GMT -7)   
I agree about calling your rheumy and that 40mg of pred seems like a high dose without a taper. I have 5/500 hydrocodone for bad pain and I was told I could take tramadol and the hydrocodone together, but I don't know about the higher dose - you could call a pharmacy about that. I know that there can be a risk of decreased respiration and heart rate so you might have to be careful. Just to be on the safe side, I think it would be a good idea to call a pharmacy about the pain med combination.

I really hope the pain gets under control soon - it sounds terrible. Hang in there and take care.
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Amitriptyline 10mg; Neurontin 300mg; Prevacid; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Restasis eye drops

 

Clickable:  LUPUS INFORMATION & LUPUS RESOURCES.

Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

 

Co-Moderator: Lupus and CFS Forums



mom46
Veteran Member


Date Joined Dec 2004
Total Posts : 8198
   Posted 5/8/2007 4:24 PM (GMT -7)   
Hi Redrose,
   I agree that 40mgs is alot to drop all of a sudden without tapering even if it is just for a few days. I'm glad you are going to call the doctor about that.
   I hope your pain and other symptoms get under control soon...((Hugs)). Take care and keep us updated. You will be in my thoughts and prayers.
                                                                  Babs
 
 Lupus,RLS,RA,Asthma,Fibro,Sjogren's,Raynaud's,Divertic, Stroke,Atherosclerosis,Seizures,Sensory Polyneuropathy
Meds:Arava,plavix,aspirin,protonix,gabitril,zanaflex,xanax,
mirapex,advair,foxamax,donnatal,folic acid.
 
JOB 5:18 For he wounds, but he also binds up; he injures, but his hands also heal.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 6:05 PM (GMT -7)
There are a total of 2,733,262 posts in 301,097 threads.
View Active Threads


Who's Online
This forum has 151238 registered members. Please welcome our newest member, ejc61.
331 Guest(s), 9 Registered Member(s) are currently online.  Details
imagardener2, Artist Mark, Scaredy Cat, JoeInBucks, LG13, time2reclaim, ShinytopPC, sam12, Meshawmama


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer